I'm 34 years old with a very long history of GERD and dysphagia coming and going. Chronic gastritis and esophagitis, I'm taking Omeprazol daily
From 1 year to now I have tachycardia episodes (110 bpm), visible pulses in my arms, ankles. I went to the Cardio he found nothing on my heart after performing an Echo, EKG and several blood test.
2 weeks ago to now I have severe dysphagia, and the feeling of something stuck in my throat. I thought it was a "bolus hystericus" because I'm a nervous person. Dysphagia has improved but I can't swallow as well as before
Now I feel shortness of breath, last night it was very scaring, I felt I could not fill my lungs with air, my hands started to sweat heavily and my heart race very fast for almost 3 hours. Now I still feel shortness of breath and something warm stuck on my throat (sometimes a burning sensation)
Acid blockers are short term drugs for a very good reason. You need stomach acid to absorb nutrients and kill off bacteria, fungi, and parasites.
The black box warning on proton pump inhibitors including prilosec (omeprazole) is magnesium deficiency. Symptoms of magnesium deficiency are numerous and include heart rhythm problems, shortness of breath (cannot breath in enough air no matter how hard you breath in) and lump in throat/gagging issues/difficulty in swallowing.
My mother is now free of all acid blocking drugs and is now free of her severe GERD, severe LPR and is 95% improved with gastritis. I threw away all acid blockers and started her on betaine HCI with pepsin to increase stomach acid, digestive enzymes to help with digestion and 5 years of severe GERD and severe LPR were gone in weeks. After a year, 25 years of gastritis improved 95%!! The proteases (enzymes that digest proteins) heal gastritis.
Excerpt from "Beat acid reflux naturally" by Dr David Jockers...
"The most common risk factors for GERD include anything that obstructs the esophagus or stomach region such as hiatal hernia, pregnancy, and scleroderma. Other proven risk factors include obesity, smoking, and alcohol usage. Many prescription medications list GERD as a common side effect so this should always be considered.
The popular belief is that acid reflux is due to an excessive amount of hydrochloric acid in the stomach. New science has revealed that this is not the case. GERD is most often caused by too little hydrochloric acid being secreted by the stomach.
During digestion the stomach secretes acid to lower its pH to around 1.5-2.5 range. More protein in the meal results in a greater need for stomach acid. Individuals with non-obstructive acid reflux are often not able to get their pH low enough. The LES is known to be a pH sensitive valve that initiates closure when pH drops under 3.0. When the stomach does not have enough acid, the LES remains open and acid can spill into the esophageal region and damage the tissue."
I have a lot of the same symptoms you are having. In February I started getting episodes of tachycardia, and it slowly progressed from happening a few times per day to pretty much constant. I have difficulty swallowing and the veins in my arms bulge and my palms start sweating profusely. A few months ago I couldn't sleep because it felt like if I did, I would stop breathing because I felt like I had to consciously move air in and out of my lungs. That lasted about a week then I felt very sick and nauseated for about a month in a half. I have had the whole work up of blood tests, echocardiogram, ekg, holter monitor, etc. Everything has come back negative so far. The doctors can't seem to figure it out. I just don't know what would be causing this. At first they thought I just had anxiety, but I tried Lorazepam and Lexapro and neither one has worked and has not decreased my heart rate. Also I was put on beta blockers and they didn't help with my heart rate either.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.